Title: A simplified implicit Maxwell solver
Authors: Ricci, P ×
Lapenta, Giovanni
Brackbill, JU #
Issue Date: 2002
Publisher: Academic press inc elsevier science
Series Title: Journal of computational physics vol:183 issue:1 pages:117-141
Abstract: We apply the second-order formulation of Maxwell's equations proposed by Jiang et al. (1996, J. Comput. Phys. 125, 104) to the solution of the implicit formulation of the three-dimensional, time-dependent Vlasov-Maxwell's system. An implicit finite difference algorithm is developed to solve the Maxwell's equations in a bounded domain with physical boundary conditions comprising electrically conducting walls (perfect conductors) and constant magnetic flux walls. We formulate the boundary conditions for Maxwell's equations to satisfy Poisson's equation throughout the domain by solving it only on the boundary. This eliminates the need for a separate projection step. We compare numerical results with analytical solutions for electromagnetic waves in vacuo, and using the implicit particle-in-cell code CELESTE3D, we test the new solver on the geospace environment modeling magnetic reconnection challenge problem. (C) 2002 Elsevier Science (USA).
ISSN: 0021-9991
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Plasma-astrophysics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science